Plavix gets new FDA warning

The Food and Drug Administration said it was adding a new boxed warning to Plavix, an $8-billion-a-year drug sold by Bristol-Myers Squibb Co and Sanofi-Aventis SA. The new language will “warn about reduced effectiveness in patients who are poor metabolizers of Plavix,” the FDA said in a notice on its website. Plavix reduces the risk of heart attack, unstable angina, stroke, and cardiovascular death in patients with heart disease by making platelets less likely to form blood clots.

18 Responses to “Plavix gets new FDA warning”


  1. 1 donna langley October 2, 2011 at 8:45 pm

    i would like to know more about the recall of plavix. if anybody can tell me about the side affects that is the reson for the recall. thank you

  2. 3 wendy stewart November 15, 2011 at 11:05 pm

    Hello Donna

    Yes i would like to know as well, i take plavix and it is worrying, the only reference i have seen so far is a tv ad and one the side effects was internal bleeding, There were a couple of others too but i missed those. Hope this gives you a little more insight.

    • 4 Theresa March 3, 2012 at 6:49 am

      I was on Plavix for 3 1/2 years. I developed a blood clot,a DVT in my right leg.
      I wrote to Bristol Myers Squibb asking how this could happen since
      their tv commercial states no blood clots.I received no answer.
      I am now on coumadin,have a filter implanted in my stomach to catch
      any clots that break off. Not a good idea on that either.
      Strokes and heart attacks have been reported with the use of Plavix on
      people who cannot metabolize it well.

      • 5 Gina May 4, 2012 at 1:16 am

        Theresa, what were your syptoms leading to the discovery of the blood clot? i just found that my great grandmother is taking plavix and has been complaining of pain in her leg as well….

      • 6 raven b September 5, 2012 at 7:36 pm

        My mama just got out of the hospital because of this med. She too had the blood clot and no good arteries in her right leg. She is now on ??cuminan?? But her foot turned black and cold twice once this year and once two years ago drs couldnt figure out what it was.

  3. 7 Angela H McCray December 5, 2011 at 9:06 am

    My father has been on plavix for over 5 years, his doctor haven’t said anything about an alternative med for him. I am very concerned about this drug my father is taking. My family has to know what is going on in order to make sure our father is getting the proper medication. Please send respond as soon as possible.

    Thanks

    • 8 Kelly rummings February 14, 2012 at 7:50 pm

      i was on Plavix for 4 years after having 4 stents and recently went off for 5 days for a surgical procedure, went back on and then had to go off for 5 days for a surgical procedure when I had my second heart attack and a new cardiologist took me off Plavix and put me on Effient. So far no issues but its only been a week.

  4. 9 delmaree December 23, 2011 at 10:53 pm

    Plavix is not our only worry! Look at not just plavix is doing it. These elderly person was they told about the danger they were in taking the junk… My mother took it and has half of these side-affect. Along with the rest of the junk they give our parent’s. We need to speak out for them. THANK’S

  5. 10 D Grindler December 30, 2011 at 9:30 pm

    I have been taking plavix for 1 year after having 2 stents put in for plugged arteries and have had no side effects from taking it.

  6. 11 MISS MONICA January 11, 2012 at 10:45 am

    i wold relly like to kno more about this re call is ther eneh other warnings that arent on the bottel

    MY DAD takes this we kno about the bleeding but is ther more we need to look out for?

    i wold relly apprisheet a reply back

    thank you

  7. 12 Mary E. Goldsberry January 19, 2012 at 7:52 am

    To whom this may concern,
    I have been taking Plavix for years now. I had a stroke in oct. 2005, the stroke was due to me having a “blood disorder” called T.T.P.. should i be concerned about taking Plavix. or should i talked to my doctor about it.Because i don”t want to go thru that again I almost died it was by the GRACE OF GOD that i am alive to tell my story, cause even my doctor thought i was going to die i just want to make sure that the medicine i am taking is good for me. if you could send me more information.Thank You Mary E.

  8. 13 Ed Adams February 13, 2012 at 10:13 am

    On October 7, 2011; I had a heart carterization because my artery was 80% blocked. My doctor had to put stints in my artery which he call the widow maker. Each time I used the toilet I bleed very heavily each time I used the toilet which was 8 times. I throught I needed a transfusion. I’m going to ask my doctor is there a safer drug I can take.

  9. 14 deborah emmet. March 12, 2012 at 11:50 am

    im on plavix four 4 years now had 2 stints and a difibulator put in no one has told me there were side affects until i just saw the recall on tv but dont give much info i think u should put a more extensive warning on tv i have alot of brusing still even if i just scratch an itch . do i have any worries that i need to address with my doctor please let me know as i am only 57 and i would like to know more.

  10. 15 camillie hampton April 18, 2012 at 7:47 am

    i just started takng plavix and i have no side effects. and hope not to, but i hope not to have any of them but you can bet i’m gonna ask my dr. is there a safer blood thinner i can use. i had coadid artery blockage surgery.

  11. 16 Richard L. Duncan May 16, 2012 at 8:54 am

    I have been taking since 2004 when I recv’d 2 stents from a heart attack . While on Plavix , I have had 2 more episodes in 2007 and 2009 and have a total of 8 stents 2 of which were put on top of original 2 . Wonder why ? What concerns do I have ? Is there anything else that can be used ?

  12. 17 Nannette Murchison August 26, 2012 at 9:15 am

    I am certainly concerned about this drug. I have been on plavix now for over 7 months. I started having serious nose bleeds from my left nostril causing me to have it packed for 5 days (not a good feeling). I feel that we should have a lot more insights as to side effects of this medicine.

  13. 18 vandelle hill November 29, 2012 at 11:52 am

    Vandelle Hill
    nov 29,2012 at 11:39am

    i’ve been taking plavix for about 3 yrs i have stents from a blood clot i recieved a letter from bristol myers that i would not recieve any more plavix
    and there would be a genric form i have had lower back pain /leg pain all the time i wonder what’s the reason for the call-back and is clopidogrel safe to take as a alternative there alot of stiffness in my joints aswell is there a concern i should have


Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s




Enter your email address to subscribe to this blog and receive notifications of new posts by email.

Join 429 other followers

Contact Us:

Hissey Kientz, LLP

9442 Capital of Texas Hwy N.

Arboretum Plaza One, Suite 400

Austin, Texas 78759

Toll-free: (866) 275-4454

Facsimile: (512) 320-9101

Email: info@hkllp.com

Sponsored By:

Hissey Kientz, LLP (Austin, TX)

Attorney Michael Hissey is responsible for the content of this website.


Follow

Get every new post delivered to your Inbox.

Join 429 other followers

%d bloggers like this: